MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Catalog Number 02-012-44-3009
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation, a patient had right knee replacement surgery on (b)(6) 2012.They underwent right knee revision surgery on (b)(6) 2023, approximately 10 years 3 months post primary procedure.(b)(6) 2023 op report postoperative diagnosis: mechanical loosening of internal right knee prosthetic joint.The patient presented with right knee pain and effusion with polyethylene wear and osteolysis on imaging.Upon removal, the surgeon noted the polyethylene insert had significant wear on the medial greater than lateral articular surface.There were some free sheered off pieces of polyethylene within the joint as well.The femoral component was found to be significantly loose and was easily removed.There was no cement that remained on the backside of the implant.Removal of the femoral component revealed aori 2b bone loss from areas of significant osteolysis, most notable at the posterior lateral condyle.The tibial component was found to have significant osteolysis underneath the tray on the medial side.While drilling for the boss of the tibia, there was noted to be a breach of the posterior cortex of the tibia.The patella was also noted to be loose.
 
Additional Manufacturer Narrative
Report numbers: 1038671-2023-02094 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-02094 the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, and patellar loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.H6: corrected health effect, medical device, component, and investigation clinical codes.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
3523782617
MDR Report Key17650228
Report Number1038671-2023-02094
Device Sequence Number7380741
Product Code JWH
UDI-Device Identifier10885862173553
UDI-Public10885862173553
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/29/2016
Device Catalogue Number02-012-44-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale